Alert archive / South Carolina / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 63, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 24, 2024, 6:35 PM EDT for Edgefield County, McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2024, 6:35 PM EDT (22:35 UTC)
- Expired
- May 24, 2024, 7:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 100 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:36 PM EDT | TSTM WND DMG | 5 Se Willington, SC | Social media report of downed trees near the intersection of Sweet Gum Loop and Lake Ridge Drive. Time estimated by radar. |
| May 24, 6:42 PM EDT | TSTM WND DMG | 6 Wsw Mccormick, SC | McCormick County sheriffs office reported widespread trees down across the county with the worst damage in the Sandy Branch area of McCormick. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
614
WUUS52 KCAE 242235
SVRCAE
GAC181-SCC037-065-242330-
/O.NEW.KCAE.SV.W.0063.240524T2235Z-240524T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
635 PM EDT Fri May 24 2024
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in east central Georgia...
Western Edgefield County in central South Carolina...
McCormick County in central South Carolina...
* Until 730 PM EDT.
* At 635 PM EDT, a severe thunderstorm was located near Elijah Clark
State Park, or 17 miles south of Abbeville, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Edgefield, McCormick, Clarks Hill Recreation Area, J. Strom
Thurmond Dam, Elijah Clark State Park, Mccormick County Airport,
Hamilton Branch State Park, Parksville, Plum Branch, Bordeaux,
Modoc, Scott's Landing, Northside Fire Station Main, Knox Scout
Reservation, Double Branches, Cleora, Modoc Boat Ramp, Colliers,
Bussey Point Campground, and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
&&
LAT...LON 3403 8243 3402 8232 3397 8230 3402 8225
3397 8218 3399 8215 3398 8205 3395 8204
3397 8189 3388 8186 3358 8205 3363 8218
3365 8220 3369 8222 3369 8226 3386 8252
TIME...MOT...LOC 2235Z 292DEG 26KT 3392 8239
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJR3 follow-up statements
864
WWUS52 KCAE 242257
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
657 PM EDT Fri May 24 2024
GAC181-SCC037-065-242330-
/O.CON.KCAE.SV.W.0063.000000T0000Z-240524T2330Z/
Lincoln GA-Edgefield SC-McCormick SC-
657 PM EDT Fri May 24 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL LINCOLN...WESTERN EDGEFIELD AND EASTERN MCCORMICK
COUNTIES...
At 657 PM EDT, a severe thunderstorm was located near Mccormick
County Airport, or 23 miles south of Greenwood, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Edgefield, McCormick, Clarks Hill Recreation Area, J. Strom Thurmond
Dam, Mccormick County Airport, Hamilton Branch State Park,
Parksville, Plum Branch, Modoc, Scott's Landing, Northside Fire
Station Main, Knox Scout Reservation, Double Branches, Cleora, Modoc
Boat Ramp, Colliers, Bussey Point Campground, Lick Fork Campground,
Lost Wilderness Fire Station, and Pleasant Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
&&
LAT...LON 3397 8230 3402 8225 3397 8218 3399 8215
3398 8205 3395 8204 3397 8189 3388 8186
3358 8205 3363 8218 3365 8220 3369 8222
3369 8226 3376 8237
TIME...MOT...LOC 2257Z 292DEG 26KT 3386 8221
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJR692
WWUS52 KCAE 242313
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
713 PM EDT Fri May 24 2024
GAC181-242323-
/O.CAN.KCAE.SV.W.0063.000000T0000Z-240524T2330Z/
Lincoln GA-
713 PM EDT Fri May 24 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3397 8189 3388 8186 3363 8202 3373 8221
3398 8209 3398 8205 3395 8204
TIME...MOT...LOC 2313Z 292DEG 26KT 3382 8208
$$
SCC037-065-242330-
/O.CON.KCAE.SV.W.0063.000000T0000Z-240524T2330Z/
Edgefield SC-McCormick SC-
713 PM EDT Fri May 24 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN EDGEFIELD AND EAST CENTRAL MCCORMICK COUNTIES...
At 713 PM EDT, a severe thunderstorm was located 8 miles west of
Edgefield, or 20 miles north of Martinez, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Edgefield, Lick Fork Campground, Cleora, Colliers, Pleasant Lane,
Northside Fire Station Main, and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3397 8189 3388 8186 3363 8202 3373 8221
3398 8209 3398 8205 3395 8204
TIME...MOT...LOC 2313Z 292DEG 26KT 3382 8208
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJR361
WWUS52 KCAE 242327
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
727 PM EDT Fri May 24 2024
SCC037-065-242337-
/O.EXP.KCAE.SV.W.0063.000000T0000Z-240524T2330Z/
Edgefield SC-McCormick SC-
727 PM EDT Fri May 24 2024
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN EDGEFIELD AND EAST
CENTRAL MCCORMICK COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3397 8189 3388 8186 3363 8202 3373 8221
3398 8209 3398 8205 3395 8204
TIME...MOT...LOC 2327Z 292DEG 26KT 3378 8197
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:45 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 24, 2:45 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Columbia SC 245 PM EDT Fri May 24 2024 .SYNOPSIS... A frontal boundary will approach the region Friday and is expected to stall near the area resulting in chances of showers and thunderstorms through the weekend. Another more organized system is expected to be crossing the eastern US Monday and Tuesday with additional chances for thunderstorms. Drier weather is expected to return Wednesday. && .NEAR TERM /THROUGH TONIGHT/... A very low amplitude 500 mb shortwave continues to approach the area this afternoon with some scattered thunderstorms developing across central GA as of 18z. The primary axis of highest instability still remains to the west of forecast area, with generally between 1500- 2000 j/kg across the CSRA, falling to around 1000 j/kg in the Midlands. HREF members generally were too slow with convective initiation and are a bit too cool on temps and dew points, so slightly higher instability across the area has been realized this afternoon. While the HRRR and company were too slow with initiation, their depiction of thunderstorm propagation and further development seems very reasonable, spreading east into the CSRA between 20z and 00z. Convective coverage will likely increase across the entire area throughout the evening but the severe threat still will remain isolated in nature, so no surprise SPC continued the Marginal risk across the area; shear remains very weak despite the shortwave aloft and instability is borderline, with only minimal mid-level dry air. HREF members generally continue shower and elevated thunderstorm activity overnight thanks to moisture convergence with PWAT's over 1.6" and modest instability between 500-1000 j/kg MU CAPE. So PoPs remain elevated overnight but the severe threat will be limited. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Saturday and Saturday Night: An upper shortwave trough over the region early in the day is expected to slide eastward and deepen as it moves over the coast. Behind it, northwest flow aloft is forecast to bring in slightly drier air; however, PWATs are anticipated to remain above 1.5" through much of the afternoon and evening as latest guidance indicates the drier air arrives a bit slower than previous model runs. Upper ridging is also forecast to begin building over the region, in general, but shortwave energy moving through the main pattern should be enough to kick off a round of isolated to scattered thunderstorms. There remains some question on how much coverage we'll see because of a general lack of triggering mechanism in the area. The potential for severe weather remains on the lower side, but strong winds would be the main threat with any stronger cells. Sunday and Sunday Night: The upper level ridging continues to strengthen over the region as southerly low-level flow becomes more established. As a result, moisture begins to increase again through the day and temperatures rise to the lower to mid 90s, causing heat indices to approach, or even exceed, 100F in the afternoon. Isolated to widely scattered showers and storms are again possible, though it may be difficult to get much coverage given the ridge overhead and another lack of triggering mechanism. The higher chance of activity remains over the northern portions of the forecast areas. If storms are able to form, there remains potential for them to become strong to severe with winds being the primary threat with the stronger storms. However, the potential for any storms to form has been on a downward trend. && .LONG TERM /MONDAY THROUGH FRIDAY/... An upper trough over the central CONUS is forecast to begin moving towards the region on Monday. An associated frontal boundary is forecast to move through the area, sparking another round of showers and thunderstorms across the forecast area. With cooling heights aloft and a more pronounced triggering mechanism, the potential for severe weather returns for Monday. As it looks now, Monday looks to be the highest chance for severe weather. The trough continues to pass over Tuesday, bringing another round of showers and storms, but the severe threat looks low at this point. Drier air is then expected to move into the region for most of the rest of the period. Rain is thus not anticipated through the forecast period, but there is uncertainty between model guidance. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR conditions generally expected during this forecast period, outside of any shower-storm activity. Convection is developing across central GA currently, slowing moving towards the Augusta terminals. Expecting possible thunderstorm activity to move into those terminals between ~19-21z, so a tempo group for TSRA has been included for those sites. Scattered thunderstorm activity is expected to linger into the evening for AGS and DNL, along with OGB. Confidence is still too low for a TAF mention at CAE and CUB due to the timing and coverage. Shower and storms are also possible for all sites through roughly 08z, but again confidence is too low for explicit TAF mentions but ran with VCSH overnight. Some scattered areas of fog and stratus are possible overnight outside and behind any showers. EXTENDED AVIATION OUTLOOK...Restrictions possible at times through early next week in afternoon and evening showers and thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
Hazardous weather outlook, May 24, 5:05 AM EDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 505 AM EDT Fri May 24 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-250915- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 505 AM EDT Fri May 24 2024 This Hazardous Weather Outlook is for east central Georgia and central South Carolina. .DAY ONE...Today and tonight. Scattered thunderstorms developing today with isolated damaging wind gusts possible in the strongest storms that develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 24, 2:27 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
227 PM EDT Fri May 24 2024
GAZ065-077-241900-
Burke GA-Richmond GA-
227 PM EDT Fri May 24 2024
...A strong thunderstorm will impact portions of northwestern Burke
and south central Richmond Counties through 300 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gough, or 15 miles northwest of Waynesboro, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Hephzibah, McBean, Gough, Blythe, Keysville, and Ellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3308 8229 3315 8227 3322 8223 3326 8225
3327 8228 3335 8197 3306 8194
TIME...MOT...LOC 1826Z 265DEG 19KT 3318 8225
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, May 24, 3:20 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Columbia SC
320 PM EDT Fri May 24 2024
GAZ077-241945-
Burke GA-
320 PM EDT Fri May 24 2024
...A strong thunderstorm will impact portions of southwestern Burke
County through 345 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Midville, or 13 miles southeast of Louisville, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midville and Magruder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3282 8226 3283 8231 3284 8231 3288 8229
3295 8227 3303 8214 3292 8207 3292 8208
3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 1920Z 242DEG 12KT 3283 8228
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, May 24, 4:05 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Columbia SC
405 PM EDT Fri May 24 2024
GAZ063>065-SCZ030-242045-
Richmond GA-McDuffie GA-Columbia GA-Aiken SC-
405 PM EDT Fri May 24 2024
...Strong thunderstorms will impact portions of McDuffie, Columbia,
Richmond and southwestern Aiken Counties through 445 PM EDT...
At 404 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wrightsboro to near Jackson. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Aiken, North Augusta, Grovetown, Evans, Thomson, Martinez, Fort
Eisenhower, Augusta, Clearwater, Belvedere, Hephzibah, Harlem, New
Ellenton, Jackson, Appling, Glendale, South Augusta, Midtown,
Riverwood, and Summerville.
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 201.
Interstate 20 in South Carolina between mile markers 0 and 2.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3366 8251 3364 8246 3365 8244 3356 8204
3353 8202 3355 8199 3347 8167 3324 8184
3326 8192 3323 8199 3327 8213 3330 8217
3329 8220 3339 8255 3360 8265
TIME...MOT...LOC 2004Z 270DEG 29KT 3355 8265 3334 8185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, May 24, 5:19 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
519 PM EDT Fri May 24 2024
SCZ027-030-035-037-041-135-136-242215-
Central Orangeburg SC-Lexington SC-Barnwell SC-Aiken SC-Calhoun SC-
Bamberg SC-Northwestern Orangeburg SC-
519 PM EDT Fri May 24 2024
...A strong thunderstorm will impact portions of northwestern
Calhoun, northeastern Barnwell, northwestern Bamberg, southeastern
Lexington, east central Aiken and northwestern Orangeburg Counties
through 615 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Aiken State Park, or 15 miles east of Aiken Mall, moving east at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williston, Blackville, Aiken State Park, Swansea, Wagener, North,
Springfield, Salley, Neeses, Norway, Perry, Elko, Woodford,
Livingston, Windsor, Cope, Aiken Gopher Tortoise Heritage Preserve,
Perry Airport, and Thor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3335 8155 3365 8163 3377 8103 3337 8098
TIME...MOT...LOC 2119Z 270DEG 24KT 3353 8145
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CJRSpecial weather statement, May 24, 6:14 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Columbia SC
614 PM EDT Fri May 24 2024
GAZ040-SCZ018-242245-
Lincoln GA-McCormick SC-
614 PM EDT Fri May 24 2024
...A strong thunderstorm will impact portions of central Lincoln and
McCormick Counties through 645 PM EDT...
At 614 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Strom Thurmond, or 16 miles east of Elberton, moving southeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McCormick, Lincolnton, Elijah Clark State Park, Mccormick County
Airport, Lake Strom Thurmond, Bobby Brown State Park, Plum Branch,
Bordeaux, Broad River Campground, Knox Scout Reservation, Double
Branches, Fishing Creek Public Hunting Area, Curry Hill, Chennault,
New Hope, Long Cane Creek Picnic Area, Hickory Knob State Resort
Park, Gill's Point, Hester's Ferry Campground, and Mount Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
3408 8248 3406 8245 3406 8233 3397 8230
3402 8224 3398 8221 3398 8215 3397 8214
3370 8231 3384 8258 3387 8258 3386 8260
3387 8261 3398 8265
TIME...MOT...LOC 2214Z 296DEG 32KT 3402 8260
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CJRSpecial weather statement, May 24, 6:18 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
618 PM EDT Fri May 24 2024
GAZ063-242300-
McDuffie GA-
618 PM EDT Fri May 24 2024
...A strong thunderstorm will impact portions of McDuffie County
through 700 PM EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sharon, or 10 miles north of Warrenton, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thomson, Thomson-McDuffie County Airport, Wrightsboro, Dearing,
Sweetwater Park, McDuffie County Fire Department, Thomson Fire
Department, McDuffie Regional Medical Center, University Hospital
McDuffie, White Oak Campground, Boneville, Ansley Mill, and Amity
Recreation Area.
This includes Interstate 20 in Georgia between mile markers 167 and
178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3366 8251 3364 8246
3365 8243 3363 8244 3359 8241 3355 8244
3353 8239 3349 8240 3343 8235 3340 8235
3340 8255
TIME...MOT...LOC 2218Z 273DEG 16KT 3356 8270
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 46 min |
| May 24, 5:19 PM EDT | Special Weather Statement | CAE | Aiken | 56 min |
| May 24, 6:14 PM EDT | Special Weather Statement | CAE | McCormick | 31 min |
| May 24, 6:38 PM EDT | Special Weather Statement | CAE | Calhoun | 37 min |
| May 24, 6:56 PM EDT | Special Weather Statement | CAE | Richland | 34 min |
| May 24, 7:23 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Richland | 52 min |
| May 24, 7:43 PM EDT | Special Weather Statement | CAE | Sumter | 32 min |
| May 24, 2:27 PM EDT | Special Weather Statement | CAE | Richmond | 33 min |
| May 24, 3:20 PM EDT | Special Weather Statement | CAE | Burke | 25 min |
| May 24, 4:05 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 40 min |
| May 24, 6:18 PM EDT | Special Weather Statement | CAE | McDuffie | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2024Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.